Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 17, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 23, 2007, 4:24 PM CDT for Wapello County, Iowa. It took effect at Aug 25, 2007, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 4:24 PM CDT (21:24 UTC)
- In effect from
- Aug 25, 2007, 1:00 AM CDT
- Expired
- Aug 23, 2007, 9:33 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4).
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 232124 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 424 PM CDT THU AUG 23 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... HEAVY RAINS OVER THE PAST WEEK ACROSS NORTHERN IOWA WILL PUSH THE DES MOINES RIVER AT OTTUMWA AND THE SOUTH SKUNK RIVER AT OSKALOOSA OUT OF THEIR BANKS. IAC179-242124- /O.NEW.KDMX.FL.W.0017.070825T0600Z-070826T2024Z/ /OTMI4.1.ER.070825T0600Z.070825T1200Z.070825T2024Z.NO/ 424 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM THURSDAY THE STAGE WAS 5.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 10.3 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. $$ IAC123-242124- /O.NEW.KDMX.FL.W.0018.070825T1000Z-070827T1030Z/ /OOAI4.1.ER.070825T1000Z.070825T1800Z.070826T1030Z.NO/ 424 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A * FLOOD WARNING FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 PM THURSDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 17.5 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
1 follow-up statement
000 WGUS83 KDMX 240233 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CDT THU AUG 23 2007 ...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED... IAC179-240303- /O.CAN.KDMX.FL.W.0017.000000T0000Z-070826T2024Z/ /OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 933 PM CDT THU AUG 23 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT OTTUMWA. * AT 9 PM THURSDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 10.0 FEET. * THE RIVER SHOULD CREST AT 9.9 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 3:16 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 23, 3:16 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT THU AUG 23 2007 ..UPDATED FOR TAFS... .DISCUSSION... AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH 18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE. SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA. && .AVIATION...24/00Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY. IAZ049-050-059>062-070>075-081>086-092>097 && LONG TERM...DONAVON/FORSTER SHORT TERM/AVIATION...ALBRECHT/FORSTER/9/5/0
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT THU AUG 23 2007 IAZ049-050-059>062-070>075-081>086-092>097-242045- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE EVENING INTO THE OVERNIGHT HOURS. THERE IS SEVERE THREAT OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH A POSSIBLE ISOLATED TORNADO. OTHERWISE THE MAIN THREAT WITH THE STORMS IS HEAVY RAINFALL...POTENTIALLY LEADING TO FLASH FLOODING CONCERNS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. IAZ004>007-015>017-023>028-033>039-044>048-057-058-242045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. THE SEVERE THREAT HAS BEEN MINIMIZED ACROSS MUCH OF CENTRAL AND NORTHERN IOWA...BUT AT THIS TIME CANNOT BE COMPLETELY RULED OUT. DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:09 PM CDT | River Flood Warning | DMX | Dallas | 21 hr |
| Aug 22, 7:09 PM CDT | River Flood Warning | DMX | Hamilton, Webster | 16 hr |
| Aug 22, 7:50 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 35 min |
| Aug 22, 10:27 PM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 30 hr |
| Aug 22, 10:27 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 18 hr |
| Aug 23, 4:24 PM CDT | River Flood Warning | DMX | Mahaska | 24 hr |
| Aug 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 40 min |
| Aug 23, 5:04 PM CDT | Tornado Warning | DMX | Marion | 41 min |
| Aug 23, 5:27 PM CDT | Tornado Warning | DMX | Mahaska | 33 min |
| Aug 23, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 34 min |
| Aug 23, 5:55 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 50 min |
| Aug 23, 6:00 PM CDT | Tornado Warning | DMX | Mahaska | 30 min |
| Aug 23, 6:30 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 6:35 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 40 min |
| Aug 23, 6:37 PM CDT | Tornado Warning | DMX | Mahaska | 38 min |
| Aug 23, 6:51 PM CDT | Tornado Warning | DMX | Wapello | 24 min |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.